Ask a doctor

Does Botox Interfere with Juvederm Dissolving?

I had Botox injections to my crows feet, bunny lines and "11's" and in the same appointment had Juvederm Ultra to fill in tear troughs. Too much filler was injected and also injected in the wrong plane and I now have bags under both eyes. My doctor wants to use vitrase to dissolve filler, however I've been reading some cases where Botox may interfere with lymphatic drainage due to the lack of muscle contraction, resulting in a worse situation. What is your advice?

Doctor Answers (12)

Botox and Juvederm

+1

Botox will have no effect on the longevity of a Juvederm injection.  In fact there are studies that show that Botox in the upper lip can enhance the longevity of Juvederm in the upper lip.   Atlanta Plastic Surgeon Dr. Z 


Atlanta Plastic Surgeon
5.0 out of 5 stars 10 reviews

Botox does not interfere with Juvederm dissolving!

+1

Dear Patient,

It is highly doubtful that your physician administered Botox in the area of the eyelids. If he did,  there are no studies that demonstrate that Botox interferes with the natural degradation of Juvederm.

Teanoosh Zadeh, MD
Montreal Plastic Surgeon
5.0 out of 5 stars 5 reviews

Does Botox Interfere with Juvederm Dissolving?

+1

  Botox will have no effect on fillers like Juvederm and Restylane.  Botox is a neurotoxin that weakens the muscles responsible for unwanted lines and wrinkles on the face and neck.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Will Vitrase effect Botox?

+1

Good question.  As the panel members suggested, the Vitrase will not effect the outcomes of your Botox treatment regardless if done the same day.

As you discovered, product and technique are extremely important especially when working in an unforgiving area such as the tear troughs.  We prefer to use only Restylane in this area and are meticulous to not overfill and to place the product under the muscle to avoid the look of bags under the eyes.

Once your practitioner remedies the problem, you may want to find another injector for tear trough services.  It's also helpful to ask to view before/after photos of one's patients.

 

 

 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox and Juvederm

+1

Botox and Juvederm can be used together without concern. In fact, in some cases it is preferable to use Botox to relax the muscle to prolong the volume effect from Juvederm. If Vitrase, an enzyme to dissolve Juvederm or Retylane for that matter, is needed to get rid of unwanted filler, its use will not affect the Botox effect. 

Asaad H. Samra, MD
New Jersey Plastic Surgeon
5.0 out of 5 stars 23 reviews

Effect of Botox on Dissolving Juvederm

+1

Botox will have no effect on the use of Vitrase to dissolve excess Juvederm. I prefer to use Restylane around the eyes because the Juvederm tends to absorb water and tissue fluids, increasing and prolonging swelling post injection.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

No problem with dissolving juvederm

+1

I agree with others. No problem dissolving the juvederm and next time would use restylane in area instead.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Botox has no effect on the Juvederm dissolving

+1

The Botox has no effect on being able to dissolve the Juvederm.  Vitrase, when injected in small increments, will dissolve the filler without problems.  As mentioned earlier, I also do not like Juvederm in this area for a number of reasons, including the fact that it has the ability to swell 6 times more than Restylane.

Jason D. Bloom, MD
Philadelphia Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Botox and fillers

+1

Botox should not have any impact on fillers or vice a versa.  They work in different ways and for different reasons.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Botox and juvederm dissolving

+1

Vitrase, or hyaluronidase will help dissolve the Juvederm. The neurotoxin injected into the muscle, in theory could decrease the lymphatic drainage of the eye area, but you do not have enough neurotoxin injected into the muscles to effect your treatment.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.